Hail, Gray
- When
- May 26, 2:06 PM CST
- Where
- Gray County, Alanreed
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.220, -100.730
Severe thunderstorms moved across the eastern half of the Texas Panhandle during the late afternoon and evening hours. and isolated brief tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the eastern half of the Texas Panhandle during the late afternoon and evening hours. These storms produced large hail...strong winds...and isolated brief tornadoes. The large hail did cause some damage in the extreme southeastern Texas Panhandle...however no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 26, 1:49 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
249 PM CDT MON MAY 26 2008
.DISCUSSION...
SVR WX UNFOLDING THIS AFTN AS STG INSTBY IS REALIZED IN MOIST AIRMASS
IN ERN PNHDLS. TSTMS SHOULD CONT TO FORM TNGT ALONG DRYLINE AND WILL
ALSO BE PSBL ALONG CDFNT THAT WILL MOVE S TNGT AND TUE. WILL CONT
POPS TNGT THRU TMW NGT. TEMPS WILL BE SLGTLY COOLER TMW IN POST
FRONTAL AIRMASS.
THEREAFTER...UPR RIDGE DVLPS OVER PNHDLS...WITH RETURN TO WARM TEMPS
AND DRY WX. MSTR IS EXPECTED TO RETURN TO LIMITED DEGREE LATE IN THE
WEEK AS LEE TROF REORGANIZES. WILL REMAIN TO BE SEEN IF SHRTWV TROFS
WILL BE ABLE TO MOVE THRU THE RIDGE TO TAKE ADVANTAGE OF THE MSTR.
ATTM...WILL RETAIN DRY FCST AFTER TUE NGT.
MEXMOS WAS REASONABLE MOST PDS...WITH EXCEPTION OF SUN MAXIMA...AS
RIDGE IN PLACE SHOULD ALLOW TEMPS TO REMAIN WARM.
KRAMAR
&&
.FIRE WEATHER...
WILL CONT RED FLAG WRNG THRU THIS EVE...AS DRYLINE SHARPENS ACRS W
CNTRL PNHDLS. APPEARS RED FLAG CONDITIONS MAY BLEED INTO SECOND TIER
OF TX PNHDL COUNTIES...AND WILL CONT WRNG THESE LOCATIONS AS WELL.
CDFNT TO MOVE THRU TNGT AND TMW.
KRAMAR
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 58 81 51 80 60 / 20 20 20 10 10
BEAVER OK 59 73 49 77 57 / 50 20 20 10 10
BOISE CITY OK 52 74 46 77 57 / 20 20 20 10 10
BORGER TX 62 79 53 80 65 / 30 20 20 10 10
BOYS RANCH TX 57 85 50 83 59 / 20 20 20 10 10
CANYON TX 57 82 50 80 59 / 20 20 20 10 10
CLARENDON TX 65 84 56 79 62 / 50 30 30 10 10
DALHART TX 56 79 50 80 57 / 20 20 20 10 10
GUYMON OK 57 76 49 80 59 / 20 20 20 10 10
HEREFORD TX 56 83 51 81 59 / 20 20 20 10 10
LIPSCOMB TX 61 77 50 78 60 / 50 20 20 10 10
PAMPA TX 62 79 53 79 63 / 50 20 20 10 10
SHAMROCK TX 67 84 56 79 63 / 50 20 30 10 10
WELLINGTON TX 68 87 59 80 63 / 50 30 30 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON.
&&TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 206 PM CDT MON MAY 26 2008 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 206 PM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... TORNADO WATCH NUMBER 374 WAS ISSUED FOR THE TEXAS AND BEAVER COUNTIES IN THE OKLAHOMA PANHANDLE...AND THE CENTRAL AND EASTERN COUNTIES OF THE TEXAS PANHANDLE...EAST OF LINE FROM SPEARMAN TO CLAUDE. A FEW TORNADOES ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. IN ADDITION...LARGE HAIL AND DAMAGING WINDS ARE EXPECTED. TO THE WEST OF THE DRYLINE...WINDY CONDITIONS ARE EXPECTED TO DEVELOP AND COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES TO RESULT IN RED FLAG CONDITIONS. A RED FLAG WARNING IS IN EFFECT THROUGH 10 PM FOR LOCATIONS WEST OF A CANYON...STRATFORD...TO BOISE CITY LINE. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES DUE TO THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TUESDAY NIGHT. AS MOISTURE FROM THE GULF OF MEXICO MOVES INTO THE REGION...A DRYLINE BECOMES ESTABLISHED ACROSS THE PANHANDLES...AND SEVERAL UPPER LEVEL LOW PRESSURE DISTURBANCES PASS THROUGH THE SOUTHERN PLAINS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ANY OF THESE DAYS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND AREA SPOTTER GROUPS WILL NEED TO MONITOR WEATHER CONDITIONS FOR POSSIBLE ACTIVATION THIS AFTERNOON THROUGH TONIGHT. NUNEZ
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1120 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL FOUR WAY 35.70N 101.96W
05/25/2008 E0.75 INCH MOORE TX AMATEUR RADIO
&&
CORRECTED LOCATION
EVENT NUMBER 00281
KRAMARPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1131 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 1 WNW STINNETT 35.83N 101.47W
05/25/2008 E0.88 INCH HUTCHINSON TX AMATEUR RADIO
&&
CORRECTED LOCATION
EVENT NUMBER 00280
KRAMARPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1220 PM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0349 PM TORNADO 10 WNW FOUR WAY 35.76N 102.12W
05/25/2008 MOORE TX LAW ENFORCEMENT
TORNADO LOCATED AT MIDDLEWELL ROAD ALONG HWY 722 AT 348
PM. CONFIRMED BY NWS EMPLOYEES. END TIME OF TORNADO THAT
STARTED AT 337 PM.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER 00339
KRAMARPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1256 PM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1102 PM NON-TSTM WND GST 9 E ELMWOOD 36.62N 100.36W
05/25/2008 M71 MPH BEAVER OK TRAINED SPOTTER
STRONG WIND APPEARS TO BE ASSOCIATED WITH A HEATBURST.
SPOTTER MEASURED WIND GUST ON HIS HOME WEATHER
INSTRUMENT
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER 00341
KRAMARPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
207 PM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL BRAVO 35.62N 103.00W
05/25/2008 E0.88 INCH OLDHAM TX CO-OP OBSERVER
0151 PM HAIL BRAVO 35.62N 103.00W
05/25/2008 E1.75 INCH OLDHAM TX CO-OP OBSERVER
GOLF BALL HAIL BEGAN AT 151 AND ENDED THREE MINUTES
LATER
0202 PM HAIL BRAVO 35.62N 103.00W
05/25/2008 E1.00 INCH OLDHAM TX CO-OP OBSERVER
0220 PM HAIL 5 SE ROMERO 35.68N 102.87W
05/25/2008 E0.88 INCH HARTLEY TX PUBLIC
0223 PM HAIL 8 SE ROMERO 35.65N 102.83W
05/25/2008 E1.75 INCH HARTLEY TX PUBLIC
0245 PM HAIL 10 SE ROMERO 35.63N 102.81W
05/25/2008 E1.75 INCH OLDHAM TX TRAINED SPOTTER
HAIL CONTINUED UNTIL 255 PM.
0325 PM HAIL 3 N CHANNING 35.73N 102.33W
05/25/2008 E1.75 INCH HARTLEY TX LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZE HAIL
0329 PM TORNADO 4 NNW CHANNING 35.74N 102.36W
05/25/2008 HARTLEY TX NWS EMPLOYEE
MULTIPLE REPORTS FROM SPOTTERS MEDIA AND NWS EMPLOYEE
OF TORNADO TOUCHING THE GROUND...TORNADO LASTED TILL 335
PM ENDING 4 TO 5 MILES NORTH OF CHANNING. 4 INCH
BRANCHES WERE REPORTED SNAPPED.
0337 PM TORNADO 6 NE CHANNING 35.74N 102.26W
05/25/2008 HARTLEY TX NWS EMPLOYEE
START TIME AND POSITION OF TORNADO THAT TRACKED TO
MIDDLEWELL RD...ENDING AT 0349 PM IN WESTERN MOORE
COUNTY.
0349 PM TORNADO 10 WNW FOUR WAY 35.76N 102.12W
05/25/2008 MOORE TX LAW ENFORCEMENT
TORNADO LOCATED AT MIDDLEWELL ROAD ALONG HWY 722 AT 348
PM. CONFIRMED BY NWS EMPLOYEES. END TIME OF TORNADO THAT
STARTED AT 337 PM.
0350 PM HAIL 10 NE CHANNING 35.78N 102.21W
05/25/2008 E1.00 INCH HARTLEY TX LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL ON COUNTY ROAD 722 JUST
WEST OF HARTLEY AND MOORE COUNTY LINE...HAIL LASTED
BETWEEN 350 PM AND 355 PM
0402 PM TSTM WND GST CHANNING 35.68N 102.33W
05/25/2008 M59 MPH HARTLEY TX BROADCAST MEDIA
CHANNING SCHOOL NET OBSERVATION
0402 PM HAIL 7 SW DALHART 35.99N 102.60W
05/25/2008 E1.75 INCH HARTLEY TX EMERGENCY MNGR
GOLFBALL HAIL ALONG COUNTY ROAD 722
0416 PM HAIL DUMAS 35.86N 101.97W
05/25/2008 E1.00 INCH MOORE TX PUBLIC
QUARTER SIZE HAIL
0419 PM HAIL 4 SW DUMAS 35.82N 102.02W
05/25/2008 E1.75 INCH MOORE TX EMERGENCY MNGR
GOLFBALL SIZE HAIL ON COUNTY ROAD 722
0425 PM HAIL 5 E HARTLEY 35.89N 102.31W
05/25/2008 E1.75 INCH HARTLEY TX PUBLIC
GOLFBALL SIZE HAIL OCCURRING...BROKEN WINDOWS REPORTED
ON MOBILE HOME...HAIL LASTED NEARLY 30 MINUTES.
0440 PM HAIL 3 SW DUMAS 35.83N 102.00W
05/25/2008 E0.88 INCH MOORE TX EMERGENCY MNGR
0444 PM HAIL 4 SW DALHART 36.02N 102.57W
05/25/2008 E1.00 INCH HARTLEY TX LAW ENFORCEMENT
QUARTER SIZE HAIL ON COUNTY ROAD 722 AND S
0452 PM HAIL DUMAS 35.86N 101.97W
05/25/2008 E0.88 INCH MOORE TX TRAINED SPOTTER
SOUTH SIDE OF DUMAS
0453 PM TORNADO 7 WSW PRINGLE 35.91N 101.57W
05/25/2008 HUTCHINSON TX NWS EMPLOYEE
NWS EMPLOYEE AND TRAINED SPOTTER REPORTED TORNADO TWO
MILES WEST OF FM1923 ON COUNTY ROAD K.
0508 PM HAIL CHANNING 35.68N 102.33W
05/25/2008 E1.50 INCH HARTLEY TX LAW ENFORCEMENT
0510 PM HAIL FOUR WAY 35.70N 101.96W
05/25/2008 E0.75 INCH MOORE TX AMATEUR RADIO
0512 PM HAIL 1 WNW STINNETT 35.83N 101.47W
05/25/2008 E0.88 INCH HUTCHINSON TX AMATEUR RADIO
0513 PM HAIL 9 NW STINNETT 35.91N 101.56W
05/25/2008 E1.75 INCH HUTCHINSON TX EMERGENCY MNGR
0515 PM TSTM WND GST 2 SW DUMAS 35.84N 101.99W
05/25/2008 E70 MPH MOORE TX EMERGENCY MNGR
TWO POWER POLES DOWNED
0518 PM HAIL 5 E HARTLEY 35.89N 102.31W
05/25/2008 E0.75 INCH HARTLEY TX PUBLIC
0523 PM HAIL FOUR WAY 35.69N 101.96W
05/25/2008 E0.88 INCH MOORE TX EMERGENCY MNGR
0525 PM HAIL 2 W STINNETT 35.82N 101.48W
05/25/2008 E0.88 INCH HUTCHINSON TX TRAINED SPOTTER
MARBLE TO NICKLE SIZE HAIL
0538 PM HAIL STINNETT 35.82N 101.44W
05/25/2008 E1.75 INCH HUTCHINSON TX EMERGENCY MNGR
0541 PM HAIL 3 N STINNETT 35.87N 101.44W
05/25/2008 E2.00 INCH HUTCHINSON TX EMERGENCY MNGR
GOLFBALL TO HEN EGG SIZE HAIL
0545 PM HAIL 1 N STINNETT 35.84N 101.44W
05/25/2008 E1.00 INCH HUTCHINSON TX TRAINED SPOTTER
0545 PM TSTM WND GST 8 SE GUYMON 36.61N 101.36W
05/25/2008 E70 MPH TEXAS OK TRAINED SPOTTER
0550 PM TSTM WND DMG 10 E HARDESTY 36.61N 101.01W
05/25/2008 TEXAS OK EMERGENCY MNGR
DOWNED POWER LINES ALONG HIGHWAY 412 IN SOUTHEAST TEXAS
COUNTY
0553 PM TSTM WND GST 5 N TURPIN 36.94N 100.88W
05/25/2008 E70 MPH BEAVER OK TRAINED SPOTTER
0557 PM HAIL 2 W BEAVER 36.81N 100.56W
05/25/2008 M1.00 INCH BEAVER OK TRAINED SPOTTER
0558 PM TSTM WND DMG HOOKER 36.86N 101.21W
05/25/2008 TEXAS OK EMERGENCY MNGR
COUNTY BARN BLOWN OVER DAMAGING A FEW HOUSES AND CARS.
POWER LINES ALSO DOWN.
0600 PM TSTM WND GST HOOKER 36.86N 101.21W
05/25/2008 M79 MPH TEXAS OK LAW ENFORCEMENT
OUTFLOW WINDS DOWNED POWER LINES WEST OF HOOKER WITH
TWO FIRES ONGOING
0645 PM HAIL 4 WNW FOUR WAY 35.71N 102.03W
05/25/2008 E0.75 INCH MOORE TX PUBLIC
0654 PM HAIL STINNETT 35.82N 101.44W
05/25/2008 E0.88 INCH HUTCHINSON TX TRAINED SPOTTER
NICKEL HAIL JUST ENDED WITH PEA SIZE HAIL NOW ONGOING.
0708 PM HAIL BORGER 35.66N 101.40W
05/25/2008 E2.00 INCH HUTCHINSON TX EMERGENCY MNGR
REPORT FROM THE REFINERY IN BORGER.
0711 PM HAIL BUSHLAND 35.19N 102.06W
05/25/2008 E1.25 INCH POTTER TX AMATEUR RADIO
0715 PM HAIL 6 NW SKELLYTOWN 35.64N 101.24W
05/25/2008 E2.50 INCH HUTCHINSON TX PUBLIC
QUARTER SIZE TO TENNIS BALL SIZE HAIL REPORTED OVER A
15 MINUTE PERIOD
0721 PM HAIL 6 WSW AMARILLO 35.17N 101.92W
05/25/2008 M1.00 INCH RANDALL TX NWS EMPLOYEE
0721 PM TSTM WND GST HEREFORD 34.82N 102.40W
05/25/2008 E75 MPH DEAF SMITH TX PUBLIC
0722 PM HAIL 8 W AMARILLO 35.20N 101.96W
05/25/2008 E1.50 INCH POTTER TX PUBLIC
0723 PM TSTM WND GST 5 ENE HEREFORD 34.86N 102.33W
05/25/2008 M69 MPH DEAF SMITH TX AWOS
0724 PM HAIL 6 W AMARILLO 35.20N 101.93W
05/25/2008 E1.00 INCH POTTER TX TRAINED SPOTTER
0730 PM HAIL 15 S PERRYTON 36.17N 100.80W
05/25/2008 E0.88 INCH OCHILTREE TX AMATEUR RADIO
0730 PM TSTM WND DMG UMBARGER 34.95N 102.11W
05/25/2008 RANDALL TX FIRE DEPT/RESCUE
REPORT RELAYED FROM CANYON FIRE OF 3 POWER POLES PULLED
OUT OF GROUND WITH A ROOF BLOWN OFF A BARN IN UMBARGER.
0731 PM TSTM WND GST 3 SW BUSHLAND 35.16N 102.10W
05/25/2008 M80 MPH RANDALL TX STORM CHASER
0731 PM HAIL 3 SW BUSHLAND 35.16N 102.10W
05/25/2008 E1.75 INCH RANDALL TX STORM CHASER
0733 PM HAIL 2 S BUSHLAND 35.17N 102.06W
05/25/2008 E1.00 INCH RANDALL TX STORM CHASER
0735 PM HAIL 8 N SKELLYTOWN 35.69N 101.17W
05/25/2008 E0.88 INCH HUTCHINSON TX PUBLIC
0735 PM TSTM WND DMG CANYON 34.98N 101.92W
05/25/2008 RANDALL TX FIRE DEPT/RESCUE
A POWER POLE AND ASSOCIATED TRANSFORMER WERE PULLED OUT
OF GROUND IN CANYON.
0736 PM TSTM WND GST BUFFALO LAKE 34.89N 102.13W
05/25/2008 E60 MPH RANDALL TX PARK SERVICE
0736 PM HAIL BUFFALO LAKE 34.89N 102.13W
05/25/2008 E0.75 INCH RANDALL TX PARK SERVICE
0736 PM HAIL HEREFORD 34.82N 102.40W
05/25/2008 E1.75 INCH DEAF SMITH TX PUBLIC
0738 PM TSTM WND GST UMBARGER 34.95N 102.11W
05/25/2008 E60 MPH RANDALL TX FIRE DEPT/RESCUE
POWER LINES DOWN
0740 PM TSTM WND GST 10 W HEREFORD 34.82N 102.57W
05/25/2008 E80 MPH DEAF SMITH TX TRAINED SPOTTER
BARN BLOWN 40 FEET AWAY FROM ORIGIN.
0740 PM TSTM WND DMG UMBARGER 34.95N 102.11W
05/25/2008 RANDALL TX TRAINED SPOTTER
SEMI TRAILER BLOWN OVER. BARN DOORS BLOWN IN. STORAGE
BUILDING BLOWN OVER. POWER LINES DOWN. BARN ROOF BLOWN
OFF.
0745 PM TSTM WND DMG CANYON 34.98N 101.92W
05/25/2008 RANDALL TX FIRE DEPT/RESCUE
5 POWER POLES BLOWN DOWN IN CANYON.
0745 PM HAIL 7 S AMARILLO 35.10N 101.82W
05/25/2008 E1.00 INCH RANDALL TX AMATEUR RADIO
0749 PM HAIL 7 NNW AMARILLO 35.30N 101.87W
05/25/2008 E1.25 INCH POTTER TX TRAINED SPOTTER
ROLLING HILLS SUBDIVISION
0750 PM TSTM WND DMG 7 S AMARILLO 35.10N 101.82W
05/25/2008 RANDALL TX EMERGENCY MNGR
POWER LINES BLOWN DOWN AT FARMERS AND WESTERN STREEETS
IN SOUTH AMARILLO.
0750 PM TSTM WND GST 5 SW AMARILLO 35.15N 101.88W
05/25/2008 E65 MPH RANDALL TX NWS EMPLOYEE
0751 PM TSTM WND DMG 7 WSW AMARILLO 35.16N 101.93W
05/25/2008 RANDALL TX NWS EMPLOYEE
4 TO 5 INCH TREE LIMBS BROKEN OFF TREE.
0751 PM HAIL 6 S AMARILLO 35.12N 101.82W
05/25/2008 E1.00 INCH RANDALL TX EMERGENCY MNGR
0752 PM TSTM WND DMG 7 SW WASHBURN 35.10N 101.65W
05/25/2008 RANDALL TX PUBLIC
SEVERAL STORAGE SHEDS DAMAGED...ESTIMATED WINDS OF 60
MPH
0753 PM TSTM WND DMG 6 WSW AMARILLO 35.17N 101.92W
05/25/2008 RANDALL TX NWS EMPLOYEE
4 INCH DIAMETER TREE SNAPPED OFF AT BASE.
0753 PM TSTM WND GST 2 S CANYON 34.95N 101.92W
05/25/2008 E60 MPH RANDALL TX TRAINED SPOTTER
ALONG HIGHWAY 87
0753 PM HAIL 2 S CANYON 34.95N 101.92W
05/25/2008 E0.88 INCH RANDALL TX TRAINED SPOTTER
ALONG HIGHWAY 87
0754 PM HAIL AMARILLO 35.20N 101.82W
05/25/2008 E0.88 INCH POTTER TX TRAINED SPOTTER
CORNER OF 45TH AND BELL
0754 PM HAIL 7 S AMARILLO 35.10N 101.82W
05/25/2008 E1.00 INCH RANDALL TX AMATEUR RADIO
0755 PM TSTM WND DMG 5 SW AMARILLO 35.15N 101.88W
05/25/2008 RANDALL TX TRAINED SPOTTER
MANY 1 TO 2 INCH TREE LIMBS BROKEN OFF TREE.
0755 PM TSTM WND DMG 5 S AMARILLO 35.13N 101.82W
05/25/2008 RANDALL TX EMERGENCY MNGR
NUMEROUS POWER LINES DOWN IN SOUTH PARTS OF AMARILLO.
0755 PM TSTM WND DMG 6 N AMARILLO 35.29N 101.82W
05/25/2008 POTTER TX BROADCAST MEDIA
FIELD HOUSE AT RIVER ROAD HIGH SCHOOL HAD PART OF THE
ROOF BLOWN OFF.
0800 PM TSTM WND GST 6 E AMARILLO 35.20N 101.71W
05/25/2008 E60 MPH POTTER TX AMATEUR RADIO
ALONG INTERSTATE 40.
0800 PM TSTM WND DMG AMARILLO 35.20N 101.82W
05/25/2008 POTTER TX EMERGENCY MNGR
EMERGENCY MANAGEMENT RELAYED NUMEROUS REPORTS OF
WIDESPREAD WIND DAMAGE THROUGH THE ENTIRE CITY. TREE
LIMBS DOWN WERE BLOCKING SOME ROADWAYS. POWER LINES
DOWN. ROOFS BLOWN OFF LOCAL BUSINESSES.
0803 PM HAIL 2 S CANYON 34.95N 101.92W
05/25/2008 E0.88 INCH RANDALL TX AMATEUR RADIO
0803 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
05/25/2008 M69 MPH POTTER TX ASOS
0805 PM TSTM WND GST AMARILLO 35.20N 101.82W
05/25/2008 M65 MPH POTTER TX BROADCAST MEDIA
SEVERAL REPORTS OF 60 TO 65 MPH WINDS IN AMARILLO ALONG
WITH POWER LINES AND TREES BLOWN DOWN.
0815 PM TSTM WND DMG 4 E AMARILLO 35.20N 101.75W
05/25/2008 POTTER TX TRAINED SPOTTER
TIME ESTIMATED
0820 PM HAIL 10 E SUNRAY 36.01N 101.65W
05/25/2008 E0.75 INCH MOORE TX PUBLIC
REPORTED HAIL UP TO AND INCLUDING PENNY SIZE
0826 PM TSTM WND GST 10 E AMARILLO 35.20N 101.64W
05/25/2008 E60 MPH POTTER TX NWS EMPLOYEE
NOTED THAT LARGE METAL DUMPSTERS WERE KNOCKED OVER
0829 PM HAIL 5 NW CODMAN 35.69N 100.82W
05/25/2008 E1.00 INCH ROBERTS TX PUBLIC
HAIL MIXED IN WITH VERY HEAVY RAIN
0833 PM TSTM WND GST 3 N PANHANDLE 35.39N 101.38W
05/25/2008 E60 MPH CARSON TX TRAINED SPOTTER
0854 PM HAIL 1 SW PAMPA 35.53N 100.98W
05/25/2008 E0.88 INCH GRAY TX EMERGENCY MNGR
0855 PM HAIL PAMPA 35.54N 100.96W
05/25/2008 E0.88 INCH GRAY TX EMERGENCY MNGR
HAIL FELL NEAR STATE HIGHWAY 70 AND US HIGHWAY 60
0916 PM TSTM WND DMG 2 N LAKETON 35.57N 100.62W
05/25/2008 GRAY TX LAW ENFORCEMENT
ROBERTS COUNTY SHERIFFS OFFICE REPORTED POWER POLE
SNAPPED 6 MILES SOUTH OF MIAMI ON FM 748...OR NORTH OF
LAKETON
0927 PM TSTM WND GST LEFORS 35.44N 100.80W
05/25/2008 M66 MPH GRAY TX BROADCAST MEDIA
1102 PM NON-TSTM WND GST 9 E ELMWOOD 36.62N 100.36W
05/25/2008 M71 MPH BEAVER OK TRAINED SPOTTER
STRONG WIND APPEARS TO BE ASSOCIATED WITH A HEATBURST.
SPOTTER MEASURED WIND GUST ON HIS HOME WEATHER
INSTRUMENT
&&
EVENT NUMBER 00255 00256 00259 00258 00257 00260 00261 00336 00346
00339 00263 00264 00266 00265 00267 00271 00270 00268 00269 00340
00272 00281 00280 00273 00285 00274 00276 00275 00277 00278 00279
00306 00337 00282 00283 00293 00284 00286 00287 00288 00289 00300
00290 00342 00291 00294 00292 00302 00323 00295 00296 00303 00304
00325 00297 00298 00299 00301 00324 00333 00305 00307 00308 00314
00320 00309 00316 00344 00310 00312 00313 00311 00317 00315 00318
00335 00319 00338 00321 00322 00326 00343 00330 00327 00328 00329
00331 00332 00345 00334 00341
CNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 210 PM CDT MON MAY 26 2008 TXZ014-015-019-020-261945- COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX- 210 PM CDT MON MAY 26 2008 ...STRONG THUNDERSTORM IN NORTHWESTERN COLLINGSWORTH...NORTHEASTERN DONLEY...SOUTHEASTERN GRAY AND SOUTHWESTERN WHEELER COUNTIES... AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF GREENBELT LAKE. THE STORM WAS MOVING NORTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. RN
The Amarillo radar (KAMA), 89 km away, was scanning. The volume nearest the first event began at 20:05 UTC.
55 hail, 2 tornado, 1 thunderstorm wind. Local standard time, as filed.
Hailstones were reported to be up to baseball size along Texas State Highway 273.
A few golf ball size hailstones reported mixed in with slightly smaller stones.
The wind gust was measured at the Texas Mesonet station located one mile east of McLean.
Hailstones were reported to be completely covering the ground.
Hail was reported south of Wheeler on U.S. Highway 83.
Penny to quarter size hail was reported.
The hail was reported at rest area.
Hail was reported to be covering the ground.
Hailstones reported to be as large as baseballs broke out windows in several homes and caused damage to tractors and vehicles.
A small tornado developed over open country and moved northeast. The tornado lasted for less than one minute and was confirmed from spotter video. The path length and path width were estimated. No damage or injuries were reported.
The hail was reported to be quarter size to golf ball size.
A small tornado developed over open country and moved northeast. The tornado lasted for less than one minute and was confirmed from spotter video. The tornado path length and path width were estimated. No damage or injuries were reported.
Hail was reported on County Road 19 and County Line Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyThe tornado archive for Texas, 2008Warnings in Texas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104949, 104953, 104957, 104959, 104960, 104965, 104971, 104976, 105008, 105009, 105010, 105011, 105015, 105012, 105013, 105018, 105019, 105022, 105031, 105042, 105093, 105096, 105103, 105105, 105109, 105114, 105119, 105120, 105124, 105125, 105126, 105127, 105128, 105166, 105167, 104937, 105168, 105169, 105170, 104929, and more.